Alert archive / Hawaii / Wind Advisories in 2024
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 2, 2024, 3:40 AM HST for 4 counties in Hawaii. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2024, 3:40 AM HST (13:40 UTC)
- Expired
- Feb 6, 2024, 3:35 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWHW70 PHFO 021340 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Fri Feb 2 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN ISLANDS... .Northerly winds will strengthen today into advisory levels today for most mountain, leeward, and terrain favored areas along western and eastern slopes of each island. Wind speeds will strengthen from west to east today, starting with Kauai and Oahu this morning and spreading eastward to the rest of the state later today and tonight. Very strong winds are forecast today and tonight over the highest elevations of the Big Island summits of Mauna Kea and Mauna Loa where a High Wind Warning is now in effect. These strong summit winds will likely decrease on Sunday. HIZ028-030245- /O.NEW.PHFO.HW.W.0006.240202T1340Z-240203T1600Z/ Big Island Summits- 340 AM HST Fri Feb 2 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...West winds 50 to 60 mph with localized gusts to around 80 mph. * WHERE...Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-029>044-046- 048>054-030245- /O.NEW.PHFO.WI.Y.0009.240202T1340Z-240205T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley South-Kipahulu-South Maui/Upcountry- South Haleakala-Big Island South-Big Island Southeast- Big Island East-Big Island North- 340 AM HST Fri Feb 2 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...North to northeast winds 25 to 30 mph with localized gusts up to 50 mph. * WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Kahoolawe, including portions of Maui and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for fallen tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
9 follow-up statements
091 WWHW70 PHFO 021620 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 620 AM HST Fri Feb 2 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN ISLANDS LOW ELEVATIONS... .Northerly winds will strengthen to advisory levels today for most low elevation areas. Wind speeds will strengthen from west to east today, starting with Kauai and Oahu this morning and spreading eastward to the rest of the state later today and tonight. Very strong winds are forecast today and tonight over the highest elevations of the Big Island summits of Mauna Kea and Mauna Loa where a High Wind Warning is now in effect. These strong summit winds will likely decrease on Sunday. HIZ028-030530- /O.CON.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/ Big Island Summits- 620 AM HST Fri Feb 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...Northwest winds 50 to 60 mph with localized gusts over 80 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ045-047-030530- /O.EXA.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/ Maui Central Valley North-Windward Haleakala- 620 AM HST Fri Feb 2 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 50 mph. * WHERE...Maui. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-029>044-046- 048>054-030530- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley South-Kipahulu-South Maui/Upcountry- South Haleakala-Big Island South-Big Island Southeast- Big Island East-Big Island North- 620 AM HST Fri Feb 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 50 mph. * WHERE...Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
729 WWHW70 PHFO 030130 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Fri Feb 2 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN ISLANDS LOW ELEVATIONS... HIZ028-031430- /O.CON.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/ Big Island Summits- 330 PM HST Fri Feb 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...West winds 50 to 60 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-031430- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 330 PM HST Fri Feb 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
160 WWHW70 PHFO 031341 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Sat Feb 3 2024 ...HIGH WIND WARNING IS CANCELLED FOR BIG ISLAND SUMMITS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN ISLANDS... HIZ028-031445- /O.CAN.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/ Big Island Summits- 341 AM HST Sat Feb 3 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished, therefore the High Wind Warning has been cancelled. $$ HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-040400- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 341 AM HST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Maui, Kahoolawe, Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can blow around unsecured objects, knock down tree branches, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
403 WWHW70 PHFO 040204 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 404 PM HST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN ISLANDS... HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-041515- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 404 PM HST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast to east winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Maui, Kahoolawe, Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Winds this strong can blow around unsecured objects, knock down tree branches, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
745 WWHW70 PHFO 041337 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 337 AM HST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN ISLANDS... .The wind advisory for all islands was extended through Monday due to continued strong and gusty trade winds. Wind speeds over some of the western islands may fall below advisory thresholds on Monday, and the wind advisory coverage will need to be trimmed down for some islands during the day. HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-050245- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 337 AM HST Sun Feb 4 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 35 mph with localized gusts up to 50 mph. * WHERE...All Hawaiian Islands. * WHEN...Until 6 PM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
696 WWHW70 PHFO 050129 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 PM HST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY FOR MOST HAWAIIAN ISLANDS... .The wind advisory for all islands remains in effect through Monday due to continued strong and gusty trade winds. Wind speeds over some of the western islands may fall below advisory thresholds on Monday, and the wind advisory coverage will need to be trimmed down for some islands during the day. HIZ015-042>044-050230- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/ Lanai Mauka-Lanai Windward-Lanai Leeward-Lanai South- 329 PM HST Sun Feb 4 2024 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory level. $$ HIZ001-003-004-006-007-009>011-016>018-023-026-029>041-045>054- 051430- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Kahoolawe- Maui Windward West-Maui Leeward West-Kona-Kohala-Kauai North- Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain- Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 329 PM HST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 35 mph with localized gusts up to 50 mph. * WHERE...Most Hawaiian Islands. * WHEN...Until 6 PM HST Monday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
203 WWHW70 PHFO 051315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Mon Feb 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING FOR PORTIONS OF MOLOKAI MAUI KAHOOLAWE AND BIG ISLAND... ...WIND ADVISORY CANCELLED FOR NIIHAU KAUAI AND OAHU... HIZ001-003-004-006-007-009>011-023-029>036-046-049-053-051415- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Kona- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Koolau Leeward- Maui Central Valley South-South Maui/Upcountry-Big Island East- 315 AM HST Mon Feb 5 2024 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels, therefore the Wind Advisory has been cancelled for Niihau, Kauai, Oahu, and portions of Maui and the Big Island. $$ HIZ016>018-026-037>041-045-047-048-050>052-054-060400- /O.CON.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/ Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Maui Central Valley North- Windward Haleakala-Kipahulu-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 315 AM HST Mon Feb 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Molokai, Maui, Kahoolawe, and the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
327 WWHW70 PHFO 060135 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Mon Feb 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY MORNING FOR PORTIONS OF MOLOKAI MAUI KAHOOLAWE AND BIG ISLAND... HIZ016>018-026-037>041-045-047-048-050>052-054-061445- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-240206T1600Z/ Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Maui Central Valley North- Windward Haleakala-Kipahulu-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 335 PM HST Mon Feb 5 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...East winds 20 to 30 mph with localized gusts to 50 mph. * WHERE...Portions of Molokai, Maui, Kahoolawe, and Big Island. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
003 WWHW70 PHFO 061335 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 AM HST Tue Feb 6 2024 ...WIND ADVISORY HAS BEEN CANCELLED FOR MOLOKAI MAUI KAHOOLAWE AND THE BIG ISLAND... HIZ016>018-026-037>041-045-047-048-050>052-054-061445- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T1600Z/ Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Molokai Windward-Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Maui Central Valley North- Windward Haleakala-Kipahulu-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 335 AM HST Tue Feb 6 2024 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels for lower elevations less than 6 kft, therefore the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:03 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Feb 1, 9:03 PM HST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 903 PM HST Thu Feb 1 2024 .SYNOPSIS... The weather impacts this weekend into early next week are wind driven with strengthening northerly winds on Friday behind a rapidly moving cold front. These increasing northerly winds turn into windy northeast to east trade winds from early Saturday morning through the first half of next week affecting all Hawaiian Islands. Strong trades gradually drop down to moderate to locally breezy levels by next week Thursday. Showers will continue statewide through much of Friday with decreasing rainfall trends developing after the cold front passes through each island. Trade wind showers return starting late Saturday to Sunday mainly over windward and mountain areas with drier conditions forecast over leeward areas. && .DISCUSSION... Starting with the infra-red satellite imagery this evening, we see a band of clouds associated with a weak surface trough over the central islands. These clouds are producing light to moderate showers over Oahu and the islands in Maui County. Farther northwest of Kauai, a cold front approaches the state from the northwest. This cold front will sweep into the western islands early Friday morning, expect increasing clouds and showers as it passes and moves eastward across the state. The main weather impact with this passing front will be in the strengthening northerly winds as a high pressure system builds in behind the passing frontal trough. An extended period of strong wind impacts are expected after the cold front passes through the state on Friday. Northerly winds will strengthen over each island on Friday. These winds will quickly reach breezy to windy levels and the directions will veer more northeasterly by early Saturday morning. These very strong trade winds will continue and shift to easterlies from Sunday through Monday as a strong high pressure system builds in north of the island chain. Wind advisories are likely this weekend as strong gusty winds may bring nuisance level impacts such as flying debris, broken tree branches, and possible power outages. These advisory level winds may continue into Monday. Strong winds will gradually decrease each day from Tuesday onward, where the easterly trade winds blow at more moderate to locally breezy levels by Thursday. Another low pressure system will move into the Central Pacific by the end of next week, with decreasing southeasterly winds in the forecast as the trailing cold front breaks down the high pressure ridge north of the islands. && .AVIATION... Bands of clouds and showers ahead of a new approaching cold front will traverse the smaller island tonight then spread across the Big Island on Friday. Light and variable winds are expected to shift to the north and increase in intensity once the front arrives Friday afternoon. Locally heavy downpours possible in showers. Occasional MVFR ceilings and visibilities are to be expected in passing showers. AIRMET Sierra for mountain obscuration is currently in effect for Oahu, Molokai, and Lanai, and will likely need to be expanded to include Maui later tonight. AIRMET Tango for low level turbulence to the south and west of island terrain may be needed just beyond the forecast period when north winds increase behind the front. && .MARINE... High pressure to the distant west-northwest will build eastward in the vicinity of 30N, pushing a cold front southeastward through the island chain Friday and Friday night. North winds gradually increase tonight and Friday, with SCA level winds expected across all waters by late Friday afternoon. The high will strengthen and shift northeastward Saturday night, before settling southward and closer to the islands Sunday through the middle of next week. Strong to near Gale force winds are expected across the during this time, with strongest winds in the windier waters around Maui and the Big Island, where Gale force winds are possible. A Gale Watch remains in effect for these areas Saturday through Sunday. This Gale Watch may need to be moved forward to begin Friday evening based on the new high resolution model guidance. A Small Craft Advisory is now in effect for windward waters tonight through 6 AM Saturday, with most other zones joining the advisory Friday morning. This SCA will assuredly need to be extended in time with the morning forecast package. A pair of overlapping north to north-northeast swells have come in higher than predicted at nearshore buoys this evening, and as a result a High Surf Advisory is now in effect for north and east facing shores of most islands tonight through Sunday. move into the Hawaii region through this weekend. Given the strong trade winds and the north-northeast swell direction, impacts are also likely from harbor surges exposed northern harbors, including harbor surges at Hilo and Kahului. See the Marine Weather Statement for additional details. Advisory level surf may linger through Monday along north and east facing shores, as while the north-northeast swell declines, a new large northwest swell will build and easterly trade wind swell will increase. North shore surf should lower below advisory thresholds by Tuesday, with east shore surf likely holding at advisory levels through Wednesday. Surf should lower below advisory levels along east facing shores by next Thursday as the trades begin to ease. South shore surf will remain small through early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory from 6 AM Friday to 6 PM HST Sunday for north and east facing shores of most Hawaiian Islands. Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Alenuihaha Channel-Big Island Windward Waters. Small Craft Advisory from 6 AM Friday to 6 AM HST Saturday for Oahu Leeward Waters-Maui County Leeward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Saturday morning through Sunday afternoon for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Southeast Waters. && DISCUSSION...Bohlin AVIATION...Bedal MARINE...Jelsema
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:34 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 7 days |
| Feb 1, 3:35 PM HST | Gale Watch | HFO | 24 hr | |
| Feb 1, 3:35 PM HST | Small Craft Advisory | HFO | 7 days | |
| Feb 2, 3:40 AM HST | High Wind Warning | HFO | Hawaii | 24 hr |
| Feb 2, 11:13 AM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.